Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 65, NWS JSJ

August 15, 2006

NWS JSJ issued this flash flood warning at Aug 15, 2006, 3:43 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2006, 3:43 PM CDT (20:43 UTC)
Expired
Aug 16, 2006, 9:45 AM CDT
In force
18 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 152043
FFWSJU
PRC031-033-061-127-152245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
443 PM AST TUE AUG 15 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE

* FLASH FLOOD WARNING...
  FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     CAROLINA
     SAN JUAN
     GUAYNABO
     CATANO

* UNTIL 645 PM AST

* AT 438 PM AST...DOPPLER WEATHER RADAR CONTINUED TO INDICATE 
SCATTERED SHOWERS AFFECTING THE WARNING AREA. ALTHOUGH THE RAINFALL 
INTENSITY HAS GREATLY DIMINISHED...DOPPLER WEATHER RADAR ESTIMATES 
AND LOCAL OBSERVATIONS INDICATED THAT AS MUCH AS 6 INCHES OF RAIN 
FELL IN THE RIO PIEDRAS AREA DURING THE PAST 3 HOURS. SEVERAL 
ROADS...STREAMS AND OTHER LOW LYING AREAS ACROSS THE WARNING AREA 
REMAINED FLOODED WITH AS MUCH AS 3 TO 4 FEET OF STANDING WATER. ANY 
ADDITIONAL RAINFALL ACROSS THE MUNICIPALITIES WILL RESULT IN NEW 
FLOODING AND WILL FURTHER AGGRAVATE ONGOING FLOOD PROBLEMS.     

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING 
OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND 
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 1840 6615 1836 6606 1839 6601 1845 6600
      1846 6615

$$

BCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 3:27 PM CDT, 16 minutes earlier.

Area forecast discussion, Aug 15, 3:27 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
427 PM AST TUE AUG 15 2006

.DISCUSSION...
TROPICAL WAVE MOVED THROUGH PUERTO RICO THIS MORNING AND INTO THE
MONA PASSAGE...AND IS NOW ALONG ABOUT 70 WEST...EXTENDING SSW INTO
THE CENTRAL CARIB. INTERESTINGLY...CYCLONIC TURNING ACROSS EASTERN
DOM REP ATTM ORIGINATED AS YESTERDAY AFTERNOONS DIURNALLY
GENERATED CONVECTIVE MESO LOW ACROSS WESTERN PR AND WAS PICKED UP
BY THE WAVE OVERNIGHT AS IT MOVED ACROSS THE MONA PASSAGE. AFTER
AMPLE MORNING SUNSHINE...A FEW CLUSTERS OF DEEP CONVECTION
DEVELOPED LARGELY IN 2 LOCATIONS... ACROSS THE SAN JUAN METRO
AREA...AND ACROSS MUCH OF THE NW OF THE ISLAND. BACK BUILDING TO
THE ESE WAS SEEN ACROSS THE SAN JUAN AREA FOR SEVERAL PULSES OF
VERY HEAVY RAIN LEADING TO FLASH FLOODING. AN UNOFFICIAL REPORT
FROM ONE OF OUR SPOTTERS IN RIO PIEDRAS ESTIMATES 6 INCHES THIS
AFTERNOON. THIS ACTIVITY SHOULD DIMINISH RATHER QUICKLY AFTER
SUNSET...BUT RIVERS IN THESE AREAS WILL CONTINUE TO RISE INTO THE
EVENING...AND RIO CULEBRINAS IS LIKELY TO GO OUT OF ITS BANKS
BEFORE MIDNIGHT. AMPLE BUT DECREASING MOISTURE TRAILING THE WAVE
WILL MOVE ACROSS THE AREA OVERNIGHT FOR ADDITIONAL SCATTERED
SHOWERS AND A FEW THUNDERSTORMS...WITH SIMILAR LLVL MOISTURE
AVAILABLE WEDNESDAY FOR DECENT AREAL COVERAGE.

A TUTT LOW TO OUR NE IS FORECAST TO DRIFT SW AND LINGER ACROSS THE
REGION FOR SEVERAL DAYS AS IT DRIFTS FURTHER W...AND WILL OFFER
PERIODS OF GOOD UPPER VENTILATION DURING THE NEXT SEVERAL DAYS.
ALTHOUGH LLVL MOISTURE DURING THIS TIME IS FORECAST TO BE
MODERATE...THIS UPPER INSTABILITY CREATED BY THE TUTT LOW WILL
PROVIDE FOR DEEP AFTERNOON CONVECTION.

WINDS AND SEAS WILL PEAK OVERNIGHT ACROSS THE LOCAL ATLANTIC...
NEAR 20 KNOTS AND 7 FEET...AND AN SCA IS IN EFFECT THERE...BUT
SHOULD BE DISCONTINUED IN THE MORNING. OTHERWISE MODERATE TO FRESH
TRADE WINDS AND VERY CHOPPY SEAS OFFSHORE FOR NEXT SEVERAL DAYS.
SEA YOU IN THE WATER.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  88  78  88 /  50  50  20  20
STT  78  86  78  86 /  50  50  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

70
Hazardous weather outlook, Aug 15, 5:30 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST TUE AUG 15 2006

PRZ001>013-AMZ710>750-161000-
630 AM AST TUE AUG 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...
A TROPICAL WAVE MOVING THROUGH THE AREA WILL SPAWN NUMEROUS SHOWERS
AND SCATTERED THUNDERSTORMS DURING THE DAY. SOME OF THESE WILL HAVE
HEAVY RAIN AND WILL BE ABLE TO CAUSE URBAN AND SMALL STREAM
FLOODING. IN VERY LOCALIZED CASES HEAVY RAINS THAT TRAIN OVER A
PARTICULAR AREA WILL BE ABLE TO CAUSE RIVER RISES THAT MAY LEAD TO
ISOLATED FLOODING EVENTS AND/OR MUDSLIDES...ESPECIALLY IN THE
MOUNTAINOUS REGIONS OF WESTERN PUERTO RICO. THE TROPICAL WAVE WILL
CAUSE WINDS TO INCREASE OVER 21 KNOTS FOR A SHORT PERIOD OF TIME AND
SMALL CRAFT ADVISORIES ARE EXPECTED TONIGHT OVER THE OUTER ATLANTIC
WATERS.

.DAYS TWO THROUGH SEVEN...
DRYING WILL OCCUR AFTER THE WAVE PASSAGE ON TUESDAY...AND THEREFORE
THE ONLY HAZARDOUS WEATHER EXPECTED WILL BE THUNDERSTORMS THAT FORM
IN THE AFTERNOON HOURS OVER WESTERN PUERTO RICO. THESE MAY ALSO
CAUSE URBAN AND SMALL STREAM FLOODING ON WEDNESDAY THROUGH
SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VIZ001-002-AMZ710>730-161000-
630 AM AST TUE AUG 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...
A PASSING TROPICAL WAVE WILL SPAWN SCATTERED SHOWERS AND
THUNDERSTORMS...SOME WHICH WILL CARRY HEAVY RAINFALL. SOME OF THESE
SHOWERS WILL TRAIN OVER A PARTICULAR AREA...ESPECIALLY IN SAINT
CROIX AND MAY CAUSE LOCAL URBAN OR GUT FLOODING. THE U.S. VIRGIN
ISLANDS IS EXPECTED TO BE LESS AFFECTED TONIGHT. THE TROPICAL WAVE
WILL CAUSE WINDS TO INCREASE OVER 21 KNOTS FOR A SHORT PERIOD OF
TIME AND SMALL CRAFT ADVISORIES ARE EXPECTED TONIGHT OVER THE OUTER
ATLANTIC WATERS.

.DAYS TWO THROUGH SEVEN...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR EACH DAY. NO
OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

SNELL

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 12:40 AM CDTMarine Weather StatementJSJ3 hr
Aug 15, 6:31 AM CDTMarine Weather StatementJSJ3 hr
Aug 15, 12:38 PM CDTFlash Flood WarningJSJ19 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.